Alert archive / Louisiana / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 149, NWS New Orleans, LA

September 7, 2001Livingston Parish, Louisiana

NWS New Orleans, LA issued this severe thunderstorm warning at Sep 7, 2001, 1:30 PM CDT for Livingston Parish, Louisiana. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Sep 7, 2001, 1:30 PM CDT (18:30 UTC)
Expired
Sep 7, 2001, 2:00 PM CDT
In force
30 min
Issued by
NWS New Orleans, LA
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Livingston Parish, LA

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 6.5 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2001-09-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2291 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2001-09-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2291 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
685 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
47 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

348 
WUUS54 KLIX 071831
SVRNEW
LAC063-071900-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
130 PM CDT FRI SEP 7 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LIVINGSTON PARISH IN SOUTHEAST LOUISIANA

* UNTIL 200 PM CDT

* AT 125 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM APPROACHING LIVINGSTON...MOVING NORTH AROUND 
  15 TO 20 MPH.

THIS IS A DANGEROUS STORM...STAY INDOORS AWAY FROM WINDOWS.

DAMAGING WINDS ARE LIKELY WITH THIS STORM. TAKE COVER IN A STURDY 
BUILDING AND STAY AWAY FROM WINDOWS.

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO 
ADVANCED WARNING.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE.

LAT...LON 3038 9083 3038 9062 3064 9060 3064 9083

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 7, 3:45 AM CDT, 9 hours 45 minutes earlier.

Area forecast discussion, Sep 7, 3:45 AM CDT, 9 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
345 AM CDT FRI SEP 7 2001

THE ETA APPEARS TO BE DOING A DECENT JOB WITH DEEPENING UPPER TROUGH
OVER THE W/CENTRAL U.S.  A SIGNIFICANT SHORTWAVE TROUGH MOVING FROM
THE CENTRAL ROCKIES ACROSS THE CENTRAL/S PLAINS WILL LIKELY BE A BIG
SEVERE THUNDERSTORM MAKER IN THAT AREA TODAY. CLOSER TO HOME ALONG
THE CENTRAL GULF COAST...WEAK UPPER FEATURES MOVING NORTH OUT OF THE
GULF COMBINED WITH TROPICAL MOISTURE SURGES WILL HAVE CONTROL OF OUR
SENSIBLE WEATHER THE NEXT COUPLE DAYS. PW/S SHOULD BE ABOUT THE SAME
TODAY AS YESTERDAY...IN THE 1.9 TO 2 INCH RANGE. A SLIGHT INCREASE
IN MOISTURE IS LIKELY ON SAT AS DEEP S/SW FLOW TAPS INTO MOISTURE
SURGING NW ACROSS THE W CARIBBEAN/YUCATAN/SW GULF. THE SEA BREEZE
SHOULD BECOME SLIGHTLY MORE ACTIVE THROUGH SAT WITH SOUTHERLY LOW
LEVEL WINDS 10 TO 15 KNOTS. WILL UP POPS TO 60 PERCENT FOR SAT AND
KEEP 50 PERCENT FOR SUNDAY. ONLY MINOR ADJUSTMENTS WILL BE MADE TO
THE MAV/FWC GUIDANCE POPS/TEMPS.

MORE SIGNIFICANT SHORTWAVE ENERGY DROPPING SE THROUGH THE ROCKIES
SAT AND EARLY SUNDAY ALONG WITH A PERSISTENT MID/UPPER HIGH/RIDGE
OVER THE MID ATLANTIC/NE COAST WILL ACT TO MAKE FOR A SLOWER
MOVEMENT OF THE SURFACE COLD FRONT COMPARED TO PREVIOUS MODEL RUNS.
WILL LOOK FOR A COLD FRONT TO MOVE THROUGH THE FORECAST AREA MONDAY
MORNING WITH MUCH DRIER AIR MOVING IN MON NIGHT AND HOLDING THROUGH
THURSDAY OF NEXT WEEK. A SURFACE HIGH PRESSURE RIDGE TO THE NORTH
AND A MID LEVEL RIDGE ACROSS THE GULF SHOULD HOLD IN THE LOW PW/S.
CURRENT FORECAST OF MORNING SHOWERS/ THUNDERSTORMS ENDING ON MON
LOOKS GOOD...BUT WILL REMOVE PRECIP WORDING ON TUE THROUGH THU.

MCB 89/73/87/71 4263
BTR 89/76/88/74 4263
MSY 89/77/88/75 5363
GPT 87/75/86/73 4363

.NEW...NONE
LA...NONE.
MS...NONE.

22

In the hours before

Special weather statement, Sep 7, 9:45 AM CDT, 3 hours 45 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-080000-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
945 AM CDT FRI SEP 7 2001

.SYNOPSIS...HIGH PRESSURE ALONG THE MID ATLANTIC SEABOARD COMBINED
WITH A STRENGTHENING TROUGH OF LOW PRESSURE IN THE CENTRAL PLAINS
WILL MAINTAIN SOUTHERLY WINDS ACROSS THE CENTRAL GULF COAST REGION
THROUGH THIS EVENING. THESE SOUTHERLY WINDS WILL CONTINUE TO BRING
TROPICAL MOISTURE NORTHWARD FROM THE GULF OF MEXICO. AS DAYTIME
HEATING DESTABILIZES THIS TROPICAL AIRMASS...SCATTERED SHOWERS AND
THUNDERSTORMS WILL CONTINUE TO DEVELOP THROUGH MIDDAY ACROSS COASTAL
PORTIONS OF SOUTHEAST LOUISIANA. SHOWERS AND THUNDERSTORMS ARE
EXPECTED TO SPREAD NORTHWARD ACROSS THE REMAINDER OF  SOUTHEASTERN
LOUISIANA AND SOUTHERN MISSISSIPPI DURING THE AFTERNOON AS A WEAK
SEA BREEZE MOVES INLAND FROM THE SOUTHEASTERN LOUISIANA AND SOUTHERN
MISSISSIPPI COASTAL WATERS.

.THUNDERSTORMS...
THE MAIN THREAT FROM THUNDERSTORMS WHICH DEVELOP TODAY WILL BE HEAVY
RAINFALL...STRONG GUSTY WINDS... AND FREQUENT LIGHTNING. STRONGER
THUNDERSTORMS WHICH DEVELOP THIS AFTERNOON MAY PRODUCE RAINFALL
RATES OF 1 TO 2 INCHES PER HOUR AND WIND GUSTS OF 40 TO 50 MILES PER
HOUR.

.ACTIONS...
STORM SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT.

FOR MORE INFORMATION PLEASE VISIT OUR HOME PAGE ON THE INTERNET
AT THE FOLLOWING ADDRESS...HTTP://WWW.SRH.NOAA.GOV/LIX (ALL LETTERS
SHOULD BE LOWER CASE).

Nearby

Severe Thunderstorm Warnings in Louisiana, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.